MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP
Model Number A2114
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the patient moved and was cut when placed in the mayfield infinity xr2 skull clamp (a2114).No delay in surgery has been reported.Additional information has been requested regarding patient injury.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h10.Additional information has been received as follows: 1.What was the length of time the product was in use before the event the clamp was on for approximately 15 minutes when the patient's head slipped out.2.Was there any surgical delay in the procedure?.There was at least a surgical delay of 40 minutes while we changed to use the other system.3.What action was taken after the product problem occurred? (e.G.Adjustments made, replacement of device, etc.).The patient's head was immediately supported by dr.Obasi and we applied pressure to slice in the scalp.Staples were used to close the approximately 2" laceration.4.Extension of the injury.Deep laceration approximately 2" that needed to be closed with staples.5.Do you have pictures of the injury? no pictures were taken.6.What was the outcome for the patient, how is the patient doing now? the laceration healed well.Investigation findings: the mayfield infinity xr2 skull clamp (a2114 ) was returned for evaluation: device history record (dhr): the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis- complaint confirmed via inspection of the unit.Unit received had the 80lb torque knob disassembled and cleaned thoroughly due to having residue build up inside it.Both the right and left pawls was replaced due to wear.The set screw was replaced due to the index knob being too loose.Unit was received with a black case and two adult rocker arm assemblies.General maintenance and cleaning performed.All worn components were replaced with new parts.Further investigation by quality engineering confirms the s&r evaluation, no additional device deficiencies noted.Root cause- probable root cause is routine use and wear.The 80-pound torque knob was seized and would not move.The unit required disassembly, cleaning, and replacement of worn parts.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD INFINITY XR2 SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15827998
Report Number3004608878-2022-00250
Device Sequence Number17681514
Product Code HBL
UDI-Device IdentifierM268A21141
UDI-Public10381780253761
Combination Product (Y/N)N
PMA/510(K) Number
K130389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA2114
Device Catalogue NumberA2114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown